I use 100mcg Fentanyl patch and a tegaderm overlay to cover it. When I sweat, it creates a sweat bubble between my skin and fentanyl patch. Should I drain the sweat bubble by inserting a small pin into side of the patch? Any idea if the fentanyl medicine is mixed in with the sweat?
Can you press the fluid out to drain it out of the side of the patch? The medicine is moved by osmosis (from an area of high concentration in the patch to an area of low concentration under the skin) so the sweat wont contain fentanyl (well maybe very slight traces). If you can press them to work them out of the side then I think it would be permissible to pop the bubbles under the overlay as long as the pin doesnt pop the gel reservoir or go through the patch itself and only pops the overlay. You never ever want to pop a pin through the fentanyl patch itself. This could cause a malfunction of the patch and expose others to the drug, which could be fatal to a pet or small child and/or it could cause too much medicine to be released into you. You never want to alter the patch in any manner including cutting or pin holes.
I'd be inclined not to and especially not using measures that will break areas of adhesion. Once adhesion is broken; delivery from that area of the patch ceases. If I really had to I would use the tip of a disposable insulin syringe to create the tiniest possible puncture in patch and let sweaty fluid seep out. I would rather avoid the sweat issue by finding a different spot to apply the patch to.
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Mar 2013 • 11 answers
Posted 27 Jun 2013 • 3 answers
Posted 1 Jul 2013 • 3 answers
Posted 15 Jul 2013 • 6 answers
Posted 30 May 2016 • 4 answers